Arkansas, 2003

Damaging Wind in Arkansas, May 7, 2003

May 7, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 7, 4:19 AM CST, 11 minutes earlier.

Area forecast discussion, May 7, 4:19 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 AM CDT WED MAY 7 2003

UPDATING THE TORNADO WATCH SCENARIO. LOWERED POPS FROM 30 TO 20 FOR
FAR NW GROUP. RAISED POPS FOR MLU GROUP TO AN EARLY MORNING LIKELY.
17

PREVIOUS DISCUSSION...

THE MOST DIFFICULT PART OF FORECAST IS HAPPENING RIGHT NOW AS MCS
WITH TORNADIC CELL AT ITS HEART IS RUMBLING EASTWARD NORTH OF I 20
CORRIDOR. RAIN AREA INCREASING IN COVERAGE AROUND I 30 AND
NORTHWARD...THUS POPS FOR EARLY TODAY WILL BE A LITTLE UNCERTAIN.
WILL ADJUST AT LAST MINUTE. THE CLUSTER OF STORMS SHOULD CONTINUE
EASTWARD...MAYBE BUILDING SOUTH OF I 20 OVER NORTHCENTRAL LA...BUT
BY MIDDAY MOST OF AREA SHOULD BE LOOKING OKAY. LOW TO NO POPS WILL
BE THE RULE THE NEXT FEW DAYS AS STORM TRACK SHIFTS TO OUR NW AND N.
FRONT WILL MOVE INTO AREA SUNDAY AND PROVIDE NEXT AREA WIDE CHANCE
OF RAIN THEN. STILL EXPECTING FRONT TO MOVE ALMOST THROUGH THE
ENTIRE AREA...ENDING PRECIP AGAIN FOR A TIME ALTHOUGH IT MAY STILL
LINGER OVER EXTREME SOUTHERN TIER OF ZONES SUNDAY NIGHT INTO EARLY
TUESDAY. 17

PRELIMS...

SHV 88/72/90/72/90 3000
MLU 88/72/90/72/90 3000
TXK 87/72/90/72/90 3002
TYR 89/73/90/72/90 2000
LFK 90/73/90/73/90 2000

.SHV...NONE.
Hazardous weather outlook, May 6, 11:00 AM CST, 17 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF SEVERE WEATHER...ACROSS SOUTHWEST
ARKANSAS...EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA.  THERE IS A
SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF THE AREA...
INCLUDING THE INTERSTATE 20 CORRIDOR.

AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A VERY MOIST AND
UNSTABLE AIR MASS TO LIKELY PRODUCE SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING LARGE HAIL. ALSO...VERTICAL WIND PROFILES SUGGEST THE
POTENTIAL FOR TORNADOES...SOME POSSIBLY SIGNIFICANT AND LONG
LIVED...THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE MODERATE
RISK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, May 7, 1:49 AM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
249 AM CDT WED MAY 7 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1120 PM    PERRYVILLE                TX   WIND DAMAGE
05/06/03   WOOD                           TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

1145 PM    15 NE MINEOLA             TX   TORNADO
05/06/03   WOOD                           POSSIBLE TORNADO DAMAGE.
                                          HOUSE DESTROYED. NUMEROUS
                                          TREES DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

1205 AM    4 W ROSEWOOD              TX   1.75 INCH HAIL
05/07/03   UPSHUR                         REPORTED BY LAW
                                          ENFORCEMENT.

1235 AM    3 N GILMER                TX   TORNADO
05/07/03   UPSHUR                         POSSIBLE TORNADO DAMAGE.
                                          NUMEROUS TREES AND POWER
                                          LINES DOWN. REPORTED BY
                                          SPOTTERS.

1235 AM    ORE CITY                  TX   1.00 INCH HAIL
05/07/03   UPSHUR                         REPORTED BY SPOTTERS.

1235 AM    ORE CITY                  TX   TORNADO
05/07/03   UPSHUR                         POSSIBLE TORNADO DAMAGE.
                                          TREES DOWN. REPORTED BY
                                          BROADCAST MEDIA.

0110 AM    3 E TOLLETTE              AR   .88 INCH HAIL
05/07/03   HOWARD                         REPORTED BY EMERGENCY
                                          MANAGER.

20
Local storm report, May 7, 2:02 AM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
302 AM CDT WED MAY 7 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 AM    4 W JEFFERSON             TX   1.25 INCH HAIL
05/07/03   MARION                         REPORTED BY LAW
                                          ENFORCEMENT.

0115 AM    4 W JEFFERSON             TX   TORNADO
05/07/03   MARION                         POSSIBLE TORNADO DAMAGE.
                                          NUMEROUS TREES
                                          DOWN...INCLUDING ONE TREE
                                          THROUGH A HOUSE. REPORTED
                                          BY LAW ENFORCEMENT.

0130 AM    JEFFERSON                 TX   2.75 INCH HAIL
05/07/03   MARION                         BASEBALL SIZE HAIL
                                          SHATTERED WINDOWS IN
                                          VEHICLES. REPORTED BY
                                          BROADCAST MEDIA.

20
Local storm report, May 7, 2:15 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
315 AM CDT WED MAY 7 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0220 AM    OIL CITY                  LA   1.75 INCH HAIL
05/07/03   CADDO                          REPORTED BY BROADCAST
                                          MEDIA.

20
Local storm report, May 7, 3:10 AM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
410 AM CDT WED MAY 7 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0342 AM    3 S SHONGALOO             LA   .75 INCH HAIL
05/07/03   WEBSTER                        REPORTED BY SPOTTER.

20
Local storm report, May 7, 4:02 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
502 AM CDT WED MAY 7 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1145 PM    15 NE MINEOLA             TX   TORNADO
05/06/03   WOOD                           POSSIBLE TORNADO DAMAGE
                                          NEAR THE COMMUNITY OF
                                          HAYNESVILLE. 3 HOMES
                                          DESTROYED. 8-9 HOMES
                                          DAMAGED. SOME MINOR
                                          INJURIES. REPORTED BY
                                          BROADCAST MEDIA.

0450 AM    HOMER                     LA   FLASH FLOOD
05/07/03   CLAIBORNE                      ONE FOOT OF WATER ALONG
                                          HWY 79 S. REPORTED BY
                                          SPOTTER.

20

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
May 7, 4:30 AM CST
Where
Columbia County, 2 mi NW of Magnolia
Measured
58 kt (67 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
33.283, -93.250

Numerous trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354088.